Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 6, 2022, 1:45 PM MDT for 5 counties in Nebraska. It took effect at Apr 7, 2022, 12:00 PM MDT. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2022, 1:45 PM MDT (19:45 UTC)
- In effect from
- Apr 7, 2022, 12:00 PM MDT
- Expired
- Apr 7, 2022, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 12:00 PM MDT | NON-TSTM WND DMG | 10 Nne North Platte, NE | SEMI OVERTURNED ON HIGHWAY 83 MM 93. TIME ESTIMATED. |
| Apr 7, 1:36 PM MDT | NON-TSTM WND GST 64 | Imperial, NE | |
| Apr 7, 5:45 PM MDT | TSTM WND GST 64 | Eustis, NE | 64 MPH WINDS, REPORT VIA SOCIAL MEDIA. |
| Apr 7, 5:45 PM MDT | NON-TSTM WND GST 64 | Eustis, NE | 64 MPH WINDS, REPORT VIA SOCIAL MEDIA. |
| Apr 7, 5:45 PM MDT | NON-TSTM WND DMG | Eustis, NE | DAMAGED SIDING WITH 64 MPH WIND GUST, REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855 WWUS83 KLBF 061945 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 245 PM CDT Wed Apr 6 2022 NEZ210-219-071100- /O.NEW.KLBF.FW.W.0010.220407T1800Z-220408T0200Z/ Frenchman Basin-Loess Plains- 245 PM CDT Wed Apr 6 2022 /145 PM MDT Wed Apr 6 2022/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Thursday. * Affected Area...Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...Northwest 35 to 45 mph with gusts up to 65 mph. * Relative Humidity...As low as 18 to 20 percent. * Impacts...High winds will encourage rapid fire spread to where it may become uncontrollable. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of very strong winds and low relative humidity can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
3 follow-up statements
966 WWUS83 KLBF 070905 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 405 AM CDT Thu Apr 7 2022 NEZ210-219-080200- /O.CON.KLBF.FW.W.0010.220407T1800Z-220408T0200Z/ Frenchman Basin-Loess Plains- 405 AM CDT Thu Apr 7 2022 /305 AM MDT Thu Apr 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NEBRASKA... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 35 to 45 mph with gusts up to 65 mph. * Relative Humidity...As low as 20 percent. * Impacts...High winds will encourage rapid fire spread to where it may become uncontrollable. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of very strong winds and low relative humidity can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
151 WWUS83 KLBF 071948 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 248 PM CDT Thu Apr 7 2022 NEZ210-219-081200- /O.NEW.KLBF.FW.W.0011.220408T1800Z-220409T0200Z/ /O.CON.KLBF.FW.W.0010.000000T0000Z-220408T0200Z/ Frenchman Basin-Loess Plains- 248 PM CDT Thu Apr 7 2022 /148 PM MDT Thu Apr 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST NEBRASKA... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Friday. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 35 to 45 mph with gusts up to 65 mph this evening. For tomorrow, northwest winds 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-208-209-081200- /O.NEW.KLBF.FW.W.0011.220408T1800Z-220409T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 248 PM CDT Thu Apr 7 2022 /148 PM MDT Thu Apr 7 2022/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN INTO CENTRAL AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Friday. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...North 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Brown
695 WWUS83 KLBF 080205 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 905 PM CDT Thu Apr 7 2022 ...The Red Flag Warning for Thursday has expired at 9PM CDT this Evening... .A Red Flag Warning Remains in Effect for Friday From 1pm CDT/NOON MDT until 9 PM CDT/8 PM MDT. NEZ210-219-081615- /O.EXP.KLBF.FW.W.0010.000000T0000Z-220408T0200Z/ /O.CON.KLBF.FW.W.0011.220408T1800Z-220409T0200Z/ Frenchman Basin-Loess Plains- 905 PM CDT Thu Apr 7 2022 /805 PM MDT Thu Apr 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST NEBRASKA... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST NEBRASKA... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-208-209-081615- /O.CON.KLBF.FW.W.0011.220408T1800Z-220409T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 905 PM CDT Thu Apr 7 2022 /805 PM MDT Thu Apr 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN INTO CENTRAL AND NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...North 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 6, 11:44 AM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 6, 11:44 AM MDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 1244 PM CDT Wed Apr 6 2022 .SHORT TERM...(Today through Thursday) Issued at 335 AM CDT Wed Apr 6 2022 Sfc low pressure has consolidated across cntl MN this morning with a minimum pressure near 988 mb. The models continue to show this sfc low moving very slowly east today, tonight and Thursday. Timing tools indicate a east motion of just 6 kts during this time and the storm should be located near Green Bay by early Thursday evening. The obvious result will be a protracted high wind event for wrn and ncntl Nebraska lasting today through Thursday afternoon. Wind speeds should subside somewhat this evening but increase once again Thursday. RTMA analysis backed by sfc observations indicates a corridor of high winds underway across nwrn SD and sern SD associated with an area of deep vertical mixing ahead of a cold front or sfc low pressure trof located across ND. The trof will move south through wrn and ncntl Nebraska today. High wind gusts should develop ahead of the trof. In fact, the HRRR shows these gusts developing by 4 am CDT across ncntl Nebraska and KANW recorded a gust to 58 mph at 135 am. The start time for the High Wind Warning across ncntl Nebraska has been moved up to 2 am CDT for these reasons. There is no change in the ending time for the warning. Wind speeds should subside around sunset Thursday...8 pm CDT, and the sfc low across WI should continue to move east Thursday night. The wind gust forecast today, tonight and Thursday leans on the 00z HRRR model plus a few knots for gusts in the 60 to 70 mph range. Strongest gusts are expected to occur across the srn Panhandle and swrn Nebraska today. The guidance blend was the basis for sustained winds in the 30 to 45 mph range today and Thursday. This lined up fairly well with the 500m AGL winds shown by the NAM, ECM, RAP and GFS models. Strongest sustained winds today are expected across swrn Nebraska. This belt of strong winds should shift northeast into the Sandhills and ncntl Nebraska Thursday as the sfc low moves slowly east into ern WI. The POP forecast leans on the short term model blend which was close to the NAMnest for chance-to-likely rain and snow showers, mainly affecting nrn Nebraska today, and ncntl Nebraska Thursday. BUFkit shows modest elevated CAPE associated with cooling aloft and steep low level lapse rates both days. The CAPE and moisture are probably too modest for glaciation and thunderstorms, but the CAPE extends to 600mb, the level of -20C. Regardless, the convective development could easily transport wind momentum down to the sfc promoting high wind gusts. .LONG TERM...(Thursday night through Tuesday) Issued at 335 AM CDT Wed Apr 6 2022 The GFS and ECM continue to show a significant winter type storm system affecting wrn and ncntl Nebraska next week. The models have trended south and the H500mb low is progged to move east across Colorado and emerge onto the KS or Nebraska plains Wednesday. Chance POPs are in place ahead of this storm system beginning Sunday and continuing through Tuesday, mainly affecting northwest Nebraska. The rain chances Sunday through Tuesday appear to be the result of a lead short wave, midlevel frontogenesis and stationary front to the south across KS. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1236 PM CDT Wed Apr 6 2022 Brief periods of MVFR conditions will be possible through the afternoon with areas of snow showers and blowing dust. The area of greatest concern for blowing dust will be across portions of western and southwest Nebraska through the afternoon into the early evening. For snow showers this will generally be across the Sandhills through early afternoon. Winds will remain strong out of the northwest with gust of 50kts or greater possible through the afternoon and early evening. Winds should decrease slightly overnight, however gust of 40kts will still be possible, with winds increasing again by Thursday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 9 PM CDT /8 PM MDT/ Thursday for NEZ004>010-022>029-035>038-056>059-069>071-094. Blowing Dust Advisory until 7 PM CDT /6 PM MDT/ this evening for NEZ022-056>059-069>071. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez
Hazardous weather outlook, Apr 6, 10:47 AM MDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1147 AM CDT Wed Apr 6 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-071700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1147 AM CDT Wed Apr 6 2022 /1047 AM MDT Wed Apr 6 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Strong northwesterly winds will gust up to 70 mph at times today. Blowing dust will also be possible, especially across portions of western and southwest Nebraska where a Blowing Dust Advisory is in effect until 7pm CT. Areas of blowing dust will significantly reduce visibility. Snow showers across the northern Sandhills will also reduce visibility in areas of blowing snow. Tree damage with scattered power outages are possible. Travel will be hazardous for lightweight and high profile vehicles. Near critical fire weather conditions are expected mainly south of Interstate 80, primarily due to the strong northwesterly winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Strong northwesterly winds will gust over 60mph at times on Thursday. Tree damage with scattered power outages are possible. Travel will be hazardous for lightweight and high profile vehicles. Visibility may be reduced in areas of blowing dust. Near critical fire weather conditions will persist Thursday, Friday, and Saturday due to low humidity and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Forecast details can be found on our website at http://www.weather.gov/northplatte
In the hours before
Local storm report, Apr 6, 9:39 AM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1039 AM CDT WED APR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
04/06/2022 M67 MPH CHASE NE ASOS
&&
SNIVELYLocal storm report, Apr 6, 9:41 AM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 AM CDT WED APR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM NON-TSTM WND GST 2 W OGALLALA 41.13N 101.76W
04/06/2022 M63 MPH KEITH NE AWOS
&&
SNIVELYLocal storm report, Apr 6, 9:58 AM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 AM CDT WED APR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM NON-TSTM WND GST 2 N BROKEN BOW 41.43N 99.64W
04/06/2022 M67 MPH CUSTER NE ASOS
&&
SNIVELYLocal storm report, Apr 6, 9:59 AM MDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 AM CDT WED APR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM NON-TSTM WND GST 4 E NORTH PLATTE 41.13N 100.69W
04/06/2022 M58 MPH LINCOLN NE ASOS
&&
SNIVELYLocal storm report, Apr 6, 10:03 AM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1103 AM CDT WED APR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
04/06/2022 M69 MPH CHASE NE ASOS
&&
SNIVELYLocal storm report, Apr 6, 1:01 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
201 PM CDT WED APR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM NON-TSTM WND GST 8 WSW CALLAWAY 41.25N 100.06W
04/06/2022 M61 MPH CUSTER NE CO-OP OBSERVER
HAD 1/2 MILE VISIBILITY WITH BLOWING DUST
1255 PM NON-TSTM WND GST NORTH PLATTE 41.13N 100.77W
04/06/2022 M63 MPH LINCOLN NE ASOS
&&
JACLYN.GOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:57 AM MDT | Blowing Dust Advisory | LBF | Chase, Deuel, Frontier, Garden, Hayes, Keith and 2 more | 8 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.